Alabama, 2025

Damaging Wind in Alabama, August 21, 2025

August 21, 2025 · NWS MOB · 1 event in 1 county or zone

Thunderstorms produced high winds which caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced high winds which caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 21, 11:36 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 21, 11:36 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CDT Thu Aug 21 2025

...New Aviation, Discussion, Marine...

.DISCUSSION...
Issued at 1235 PM CDT Thu Aug 21 2025

A weak upper trough is expected to linger across the southeast US
through Sunday, along with a nearly stationary frontal boundary
at the surface. Surface observations suggest that this boundary
has managed to push into our local area, and is currently sitting
just south of the Highway 84 corridor. This front, along with the
sea breeze boundary, will serve as a focus for scattered to
numerous showers and thunderstorms to develop along over the next
few afternoons. Coverage will then spread across the remainder of
the area via outflow boundary collisions. Overall, we are not
anticipating any severe weather, but as we typically see with this
type of summer pattern, cannot rule out a few stronger storms
capable of producing gusty downburst winds and small hail, as well
as very heavy rainfall which could lead to minor flooding
concerns.

By the start of the week, an anomalously strong longwave trough is
expected to dig into the eastern half of the CONUS. This will help
to send a strong cold front (for late August standards) southward,
with it potentially sweeping through our entire local area. If this
manages to occur, a much drier and noticably cooler airmass will
filter into the area from the north. Rain chances at this point look
isolated at best for Monday through midweek. Of course, if the front
stalls across the area, then we could see a bit of a wetter week,
but the probability of this scenario occurring is rather low at this
point.

Highs through Tuesday will range from the upper 80s to the mid 90s.
By the middle of next week, highs will generally be in the mid to
upper 80s. Lows will gradually cool through the period, with low to
mid 70s for tonight and tomorrow night, decreasing to the mid to
upper 60s by midweek. A Low Risk of rip currents continues through
the period. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Thu Aug 21 2025

Isolated to scattered convection mainly near the coast spreads
inland and increases in coverage this afternoon, then diminishes
during the evening hours. Isolated to possibly scattered convection
may linger overnight near the coast, then convection begins to
spread inland Friday morning. IFR to MVFR conditions will
typically accompany the stronger storms. A northerly to
northwesterly flow around 5 knots prevails over interior areas this
afternoon while a southwesterly to southerly flow is anticipated
closer to the coast. Winds become light and variable this evening,
then a variable flow around 5 knots follows for Friday morning. /29

&&

.MARINE...
Issued at 1235 PM CDT Thu Aug 21 2025

A general light westerly to southwesterly flow pattern will be in
place through the weekend. Winds turn more offshore for the start
of the week. No impacts are expected other than locally higher
winds and seas possible near thunderstorms. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  91  73  90  72  92  72  93 /  40  70  20  60  20  40  10  20
Pensacola   76  91  76  89  75  90  74  92 /  30  60  30  60  30  40  10  20
Destin      77  90  77  89  77  89  76  92 /  30  50  40  60  30  40  20  20
Evergreen   72  92  71  89  70  92  69  94 /  40  70  30  50  20  30  10  10
Waynesboro  72  89  70  91  69  92  69  94 /  40  50  20  40  10  20  10  10
Camden      72  90  71  89  70  91  69  91 /  40  50  30  40  20  20  10   0
Crestview   72  91  71  89  71  90  71  93 /  30  70  20  70  20  40  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 21, 11:04 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
1204 PM CDT Thu Aug 21 2025

FLZ205-206-211800-
Okaloosa Inland FL-Okaloosa Coastal FL-
1204 PM CDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 100 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wright, moving southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8675 3054 8668 3053 8639 3046 8639
      3046 8638 3039 8638 3040 8639 3029 8639
TIME...MOT...LOC 1703Z 294DEG 5KT 3045 8664

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Aug 21, 1:12 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
212 PM CDT Thu Aug 21 2025

ALZ059-212000-
Escambia AL-
212 PM CDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ESCAMBIA COUNTY THROUGH
300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pollard, or 6 miles northeast of Flomaton, moving east at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brewton, East Brewton, Pollard, and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3100 8724 3112 8730 3125 8707 3100 8695
TIME...MOT...LOC 1912Z 248DEG 5KT 3107 8719

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 21, 1:28 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Thu Aug 21 2025

ALZ059-060-FLZ203-205-212015-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
228 PM CDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ESCAMBIA...
SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA
ROSA COUNTIES THROUGH 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Riverview, or 17 miles east of Brewton, moving east at
5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Escambia, southwestern Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8690 3113 8685 3117 8658 3087 8662
TIME...MOT...LOC 1928Z 272DEG 5KT 3103 8679

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RD

The radar

The Ft Rucker radar (KEOX), 80 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crenshaw

When
August 21, 1:41 PM CST
Where
Crenshaw County, 1.5 mi SSE of Luverne
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.700, -86.260

High winds downed multiple power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290878.